Alert archive / Oklahoma / Flash Flood Warnings in 1995

Flash Flood Warning 73, NWS Norman, OK

June 4, 1995Grady County, Stephens County, Oklahoma

NWS Norman, OK issued this flash flood warning at Jun 4, 1995, 8:14 PM CDT for Grady County, Stephens County, Oklahoma. It was in force for 3 hr.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 4, 1995, 8:14 PM CDT (01:14 UTC)
Expired
Jun 4, 1995, 11:15 PM CDT
In force
3 hr
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Grady County, OK, Stephens County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 1.2 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1995-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 181 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1995-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
181 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
1607 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 050119
FFWOKC
OKC051-137-050415-

BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
814 PM CDT SUN JUN 04 1995

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 1115 PM CDT FOR PEOPLE IN
THE FOLLOWING COUNTIES

IN CENTRAL OKLAHOMA
     GRADY

IN SOUTHWESTERN OKLAHOMA
     STEPHENS

INCLUDING THE FOLLOWING LOCATIONS
     ACME...AGAWAM...ALEX...BRADLEY...BRAY...CHICKASHA...
     COMANCHE...CORUM...DUNCAN...EMPIRE CITY...MARLOW...
     MIDDLEBERG...NINNEKAH...NORGE...RUSH SPRINGS AND TABLER

AT 814 PM CDT RADAR INDICATED VERY HEAVY RAIN OVER THE WESTERN HALF OF
STEPHENS AND SOUTHERN GRADY COUNTIES. HEAVY RAINS WILL CONTINUE
SPREADING OVER THE REMAINDER OF THE COUNTIES THROUGH THE EVENING.
RAINFALL RATES OF 2 TO 3 INCHES PER HOUR ARE LIKELY WITH SOME OF THE
STRONGER STORMS. 

TWO TO THREE INCHES OF RAIN HAS FALLEN SINCE LAST NIGHT IN GRADY COUNTY
LEAVING THE GROUND SATURATED. ADDITIONAL HEAVY RAIN WILL RESULT IN RAPID
RUNOFFS. 

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY.  RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD
TAKE IMMEDIATE PRECAUTIONS.  PERSONS WITH LIVESTOCK OR PROPERTY IN
LOW LYING AREAS SHOULD TAKE IMMEDIATE ACTION TO PROTECT THEM
FROM HIGH WATER.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE
ROADWAY.  THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY.  VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY.  MOVE TO HIGHER GROUND.  REMEMBER...MOST
DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES.  IT ONLY TAKES A
FOOT OR TWO OF FLOWING WATER TO WASH MOST CARS AWAY.


LAT...LON 3460  9769 3436  9770 3434  9809 3506  9802
          3520  9767

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 3:30 PM CDT, 4 hours 44 minutes earlier.

Area forecast discussion, Jun 4, 3:30 PM CDT, 4 hours 44 minutes before
FPUS3 KOKC 042030
AFDOKC

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA
330 PM CDT SUN JUN 4 1995

RATHER BUSY DAY TDA...AND TNGT LOOKS MUCH THE SAME AS SVR WX IS LKLY
ACRS AT LEAST THE SWRN 1/4 OF THE FA EARLY THIS EVE...AND PROB ACRS THE
RMNDR OF THE AREA TNGT.  HVY RNFL IS LKLY ACRS THE ENTIRE AREA...XCPT
THE FAR SE.  HAVE ADDED 3 NEW ZNS TO THE PREV WATCH AREA...TX ZNS
84..87..AND 90...DUE TO HVY RNFL THIS AFTN AND MARGINALLY LOW FF GDNC.
XPCT THE HVIEST RNFL TO BE NR THE RED RVR...SPCLY THE WRN PT...NR WHERE
OUTFLOW BNDRY FM LAST NGTS CONVECTION CAME TO REST AND WHERE SVR STMS
ARE ALREADY OCCURRING.  OMITTED ZNS 86..88..AND 89 FM FFA DUE TO HIGH FF
GDNC AND RELATIVELY LGT OVRNGT RN...BUT EVEN THESE ZNS MAY NEED TO BE
ADDED LATER IF RNFL IS MUCH HVIER THAN XPCTD.

TMRW LOOKS LIKE AN ALL-OR-NOTHING SITN.  STRENGTHENING CAP MAY PREVENT
ANY MAJOR STRM OUTBRK...BUT GRTR FCST HELICITY AND MODERATE CAPES WOULD
PROVIDE AN ENVIRONMENT EVEN MORE CONDUCIVE TO SUPERCELLS THAN TDA/TNGT.
IT IS QUITE PSBL THAT SFC CNVRGNC ALG WHATEVER OUTFLO BNDRYS ARE ARND
THEN WL BE ENUF TO OVERCOME THE CAP....

SINCE FAN/FWC TEMP GDNC IS VERY SIMILAR TO PREV FCST...HAVE NOT STRAYED
MORE THAN A CPL OF DEG FM GDNC.

1ST PD POPS SUBJECT TO LAST-SECOND REVIEW AND CHGS BASED ON PCPN TRENDS
AT ISSUANCE TIME....

FCSTID=23=RS
HBR   64  85  65  92 / 100 50  30  20
OKC   65  83  66  88 / 70  40  40  20
SPS   66  87  67  92 / 60  40  30  20
GAG   63  83  63  91 / 80  30  30  10
PNC   64  83  66  89 / 90  30  40  30
DUA   67  86  69  87 / 30  20  20  20

.OKC...FLASH FLOOD WATCH TNGT...ZNS 14>42..44>46..50.
.TX...FLASH FLOOD WATCH TNGT...ZNS 83>85..87..90.

In the hours before

Local storm report, Jun 4, 4:49 PM CDT, 3 hours 25 minutes before
LOCAL STORM REPORT...CORRECTED TIME
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
405 PM CDT SUN JUN 4 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

243 PM       VERA                     TX   1.75 INCH HAIL NEAR VERA.
06/4/95      KNOX

SN
Local storm report, Jun 4, 6:00 PM CDT, 2 hours 14 minutes before
LOCAL STORM REPORT...CORRECTED FOR MPH INSTEAD OF KTS
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
600 PM CDT SUN JUN 4 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

425-430PM    GRANDFIELD               OK   94 MPH GUST AT THE MESONET
06/4/95      TILLMAN                       SITE NEAR GRANDFIELD

SN
Local storm report, Jun 4, 6:03 PM CDT, 2 hours 11 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
600 PM CDT SUN JUN 4 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

425-430PM    GRANDFIELD               OK   81 MPH GUST AT THE MESONET
06/4/95      TILLMAN                       SITE NEAR GRANDFIELD

SN
Local storm report, Jun 4, 6:04 PM CDT, 2 hours 10 minutes before
LOCAL STORM REPORT...CORRECTED FOR MPH INSTEAD OF KTS
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
600 PM CDT SUN JUN 4 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

425-430PM    GRANDFIELD               OK   94 MPH GUST AT THE MESONET
06/4/95      TILLMAN                       SITE NEAR GRANDFIELD

SN
Local storm report, Jun 4, 7:48 PM CDT, 26 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
750 PM CDT SUN JUN 4 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

425 PM       GRAYBACK                 TX   NICKEL HAIL 2-3S OF FM 1811
6/4/95       WILBARGER                     ON FM 2326

730 PM       FREDRICK                 OK   HWY 183 S OF FREDRICK IS
6/4/95       TILLMAN                       CLOSED DUE TO HIGH WATER.
                                           ALL TOWNS IN COUNTY ARE
                                           REPORTING STREET
                                           FLOODING...INCLUDING
                                           GRA(NDFIELD,DAVIDSON,
                                           HOLLISTER, FREDRICK.
SC
Local storm report, Jun 4, 7:50 PM CDT, 24 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
750 PM CDT SUN JUN 4 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

425 PM       GRAYBACK                 TX   NICKEL HAIL 2-3S OF FM 1811
6/4/95       WILBARGER                     ON FM 2326

730 PM       FREDRICK                 OK   HWY 183 S OF FREDRICK IS
6/4/95       TILLMAN                       CLOSED DUE TO HIGH WATER.
                                           ALL TOWNS IN COUNTY ARE
                                           REPORTING STREET
                                           FLOODING...INCLUDING
                                           GRANDFIELD,DAVIDSON,
                                           HOLLISTER, FREDRICK.
SC

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 7:24 PM CDTSevere Thunderstorm WarningOUNComanche51 min
Jun 4, 7:28 PM CDTFlash Flood WarningOUNComanche, Cotton3 hr
Jun 4, 7:44 PM CDTSevere Thunderstorm WarningOUNGrady, Stephens61 min
Jun 4, 8:50 PM CDTSevere Thunderstorm WarningOUNTillman55 min
Jun 4, 8:54 PM CDTFlash Flood WarningOUNTillman3 hr
Jun 4, 9:05 PM CDTSevere Thunderstorm WarningOUNCotton40 min
Jun 4, 9:31 PM CDTSevere Thunderstorm WarningOUNGarvin44 min
Jun 4, 9:36 PM CDTSevere Thunderstorm WarningOUNMurray39 min
Jun 4, 9:50 PM CDTSevere Thunderstorm WarningOUNPontotoc55 min
Jun 4, 10:18 PM CDTSevere Thunderstorm WarningOUNSeminole57 min
Jun 4, 10:39 PM CDTFlash Flood WarningOUNMurray2 hr
Jun 5, 12:39 AM CDTSevere Thunderstorm WarningOUNAtoka, Pushmataha51 min
Jun 5, 11:40 AM CDTSevere Thunderstorm WarningOUNLove50 min
Jun 5, 12:15 PM CDTSevere Thunderstorm WarningOUNCarter45 min
Jun 5, 1:24 PM CDTSevere Thunderstorm WarningOUNJohnston, Marshall51 min
Jun 5, 2:04 PM CDTSevere Thunderstorm WarningOUNAtoka, Coal41 min
Jun 5, 2:12 PM CDTSevere Thunderstorm WarningOUNBryan48 min
Jun 5, 2:19 PM CDTSevere Thunderstorm WarningOUNJohnston41 min
Jun 5, 2:44 PM CDTSevere Thunderstorm WarningOUNAtoka, Coal61 min
Jun 5, 3:01 PM CDTSevere Thunderstorm WarningOUNBryan, Choctaw59 min
Jun 5, 3:30 PM CDTSevere Thunderstorm WarningOUNChoctaw, Pushmataha60 min
Jun 5, 4:30 PM CDTSevere Thunderstorm WarningOUNPushmataha45 min
Jun 5, 6:27 PM CDTSevere Thunderstorm WarningOUNGarfield, Major48 min
Jun 5, 6:27 PM CDTSevere Thunderstorm WarningOUNGrant48 min
Jun 5, 6:35 PM CDTSevere Thunderstorm WarningOUNKingfisher40 min

Nearby

Flash Flood Warnings in Oklahoma, 1995Every flash flood warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.